Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 244, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 28, 2004, 5:11 PM EDT for Richland County, Ohio. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 5:11 PM EDT (21:11 UTC)
- Expired
- Aug 28, 2004, 6:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Richland County, OH
The radar
The Cleveland radar (KCLE), 88 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 282111
SVRCLE
OHC139-282215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
511 PM EDT SAT AUG 28 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 615 PM EDT
* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF ONTARIO...AND MOVING NORTHEAST AT 35 MPH. SOME DAMAGE
OCCURRED IN CRESTLINE IN CRAWFORD COUNTY OHIO.
* LOCATIONS IMPACTED INCLUDE...
SHELBY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4089 8271 4093 8271 4093 8270 4099 8263
4099 8242 4083 8242 4072 8265 4072 8272
4088 8272
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:45 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 28, 2:45 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 245 PM EDT SAT AUG 28 2004 .SHORT TERM (TONIGHT THRU MON)... NEW MODEL RUNS CONT WITH SLOW PROGRESSION OF WK SF WV ALG STALLED FNT NR THE AREA. TIL THE WV CLRS THE AREA BY MIDDAY SUN THE THREAT FOR LOCALLY HVY RA WL RMN ALTHOUGH THE BETTER DYNAMICS AND INSTABILITY SHUD ALLOW FOR ENDING OF BEST THREAT LATE TNGT. PLAN IS TO XTND CURRENT FLOOD WATCH FOR ALL AREAS THRU 4 AM SUN MORN AND LET MID SHIFT SEE HOW THINGS PROGRESS. LIKELY TO CAT POPS IN ORDER TNGT BACKING TO CHC W AND LIKELY E ON SUN. WL TAPER POPS THRU THE DAY SUN FOR WRN AND CNTRL AREAS. MSTR AND CDFNT SLOW TO CLR ERN AREAS SUN EVE SO WL DRAG A LINGERING CHC FOR SHRA/TSRA SUN EVE THERE. HI PRES RDG NOSES IN ON MON SO WL HANG ON TO DRY FCST ALL AREAS. TEMPS WL BE NR GUIDANCE. && .LONG TERM (MONDAY NIGHT THRU SAT) TROF MOVG THRU MON NITE MAY PRODUCE A FEW SHRA FOR AREAS NR LERI BUT GUIDANCE POPS LOW...SO WL KP FCST DRY FOR NOW. HI PRES IN CONTROL THRU FRI FOR DRY WX THEN RETURN FLOW AND APCHG CDFNT WL ALLOW FOR CHC CONVECTIVE PRECIP ON SAT. && .AVIATION (18Z-18Z)... NEXT ROUND OF CONVECTION IS QUICKLY DEVELOPING SOUTH AND WEST OF THE CLE CWA ATTM. INSTABILITY OF NR -5 LI OR MLCAPE OF NR 1500 J/KG HAVE DEVELPED ALONG THE SW EDGE OF THE CWA FROM KNOX COUNTY TO NR TOL. TSTM HAVE DEVELOPED AGAIN ALG THE IN/OH BDR AND OVR THE SW 1/4 OF OH. THIS ACTIVITY IS MOVING NE AND WILL AFFECT THE TOL AND FDY AREA OVER THE NEXT 2 HOURS WHILE MFD WILL BE AFFECT SHORTLY AFTER THAT. THIS CONVECTION WILL LOWER VSBY TO 1-2 MILES WITH CIGS DOWN TO 1000-1500 FT. THE CONVECTION WILL LIKELY SPREAD ACROSS THE REMAINDER OF THE CWA LATE THIS AFTERNOON. WITH SFC LOW TRACKING NE ALONG THE NRLY STNRY FNT JUST TO THE NW EXP SHRA TO CONTINUE ACR THE REGION OVERNIGHT. CD FNT WL MOVE ACROSS THE REGION SUN MORNING WITH IMPROVING CIGS AND VSBY BY LATE MORNING. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...FLOOD WATCH THRU 4 AM. PA...FLOOD WATCH THRU 4 AM. SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...LAPLANTE
Hazardous weather outlook, Aug 28, 6:39 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 639 AM EDT SAT AUG 28 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-291037- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 639 AM EDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT TODAY. THUNDERSTORMS WILL HAVE LOCALLY HEAVY RAIN THAT COULD PRODUCE FLOODING OF STREAMS AND LOW LYING AREAS. HEAVY RAIN IS POSSIBLE AGAIN TONIGHT SO THE FLOOD WATCH MAY HAVE TO BE EXTENDED. ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT ISOLATED SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 28, 3:45 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 345 PM EDT SAT AUG 28 2004 OHZ003-006>009-017>019-027>030-036>038-047-282244- ASHLAND OH-CRAWFORD OH-ERIE OH-HANCOCK OH-HOLMES OH-HURON OH-KNOX OH- LUCAS OH-MARION OH-MORROW OH-OTTAWA OH-RICHLAND OH-SANDUSKY OH- SENECA OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...ASHLAND...BOWLING GREEN...BUCYRUS... FINDLAY...FOSTORIA...FREMONT...MANSFIELD...MARION...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PORT CLINTON...SANDUSKY... TIFFIN...TOLEDO AND UPPER SANDUSKY 345 PM EDT SAT AUG 28 2004 STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Aug 28, 3:45 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CLEVELAND OH 345 PM EDT SAT AUG 28 2004 OHZ003-006>009-017>019-027>030-036>038-047-282244- ASHLAND OH-CRAWFORD OH-ERIE OH-HANCOCK OH-HOLMES OH-HURON OH-KNOX OH- LUCAS OH-MARION OH-MORROW OH-OTTAWA OH-RICHLAND OH-SANDUSKY OH- SENECA OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...ASHLAND...BOWLING GREEN...BUCYRUS... FINDLAY...FOSTORIA...FREMONT...MANSFIELD...MARION...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PORT CLINTON...SANDUSKY... TIFFIN...TOLEDO AND UPPER SANDUSKY 345 PM EDT SAT AUG 28 2004 ...THUNDERSTORMS WITH HEAVY RAIN BEGINNING TO DEVELOP AROUND FINDLAY AND MARION... THUNDERSTORMS ARE NOW STARTING TO DEVELOP IN WESTERN OHIO AROUND FINDLAY AND MARION. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN SHORT PERIODS OF TIME. IF RAINFALL AMOUNTS BEGIN TO EXCEED 2 INCHES...SOME AREAS MAY BEGIN TO EXPERIENCE FLOODING PROBLEMS...ESPECIALLY ON ROADWAYS AND IN LOW-LYING AREAS. THE THUNDERSTORMS WILL BE MOVING NORTHEAST...SPREADING INTO THE LAKESHORE COUNTIES AND MANSFIELD TO MOUNT VERNON AREAS THROUGH 5 PM. ALONG WITH THE HEAVY RAIN...THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING AND SMALL HAIL. IF FLOODING DOES DEVELOP OR FLOOD WARNINGS ARE ISSUED BE READY TO MOVE TO A PLACE OF SAFETY OR TO HIGHER GROUND IF NECESSARY AND AVOID DRIVING THROUGH ANY FLOODED AREAS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 12:45 AM EDT | Flash Flood Warning | CLE | Stark | 3 hr |
| Aug 28, 5:37 AM EDT | Flash Flood Warning | CLE | Lucas | 113 min |
| Aug 28, 8:05 AM EDT | Flash Flood Warning | CLE | Morrow | 3 hr |
| Aug 28, 4:31 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 59 min |
| Aug 28, 5:44 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Lorain | 61 min |
| Aug 28, 6:04 PM EDT | Special Marine Warning | CLE | 116 min | |
| Aug 28, 6:04 PM EDT | Special Marine Warning | CLE | 116 min | |
| Aug 28, 6:04 PM EDT | Special Marine Warning | CLE | 116 min | |
| Aug 28, 6:37 PM EDT | Tornado Warning | CLE | Wayne | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.